MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET TITANIUM INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET TITANIUM INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: vital-port detached silicone catheter with introducer set titanium infusion port.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that a port of the vital-port detached silicone catheter had fractured and was not working.When the physician attempted to remove the device, it was found to be broken in pieces.The port was removed in the operating room, but the patient was later taken to interventional radiology to have the catheter removed under fluoroscopy.The port was placed on (b)(6) 2017 and removed on (b)(6) 2017.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Summary of investigation/evaluation: complaint sample was evaluated and the reported event was confirmed through visual inspection.When the device was inspected with increased magnification, it was observed that there was slight bruising on the catheter and the outlet tubing of the port housing was broken off near the weld connection.The dfmeca was reviewed and catheter disconnect is a known failure mode of this device.Review of the complaint history identified that this complaint falls under the scope of a completed internal corrective action plan, which concluded that the failure mode was potentially caused by an improperly made connection.A summary of the investigation has been sent to the complainant.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET TITANIUM INFUSION PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7072142
Report Number2522007-2017-00041
Device Sequence Number1260150
Product Code LJT
UDI-Device Identifier00827002508606
UDI-Public(01)00827002508606(17)190630(10)N138660
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K913350
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S6113-MPIS-NT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date02/08/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;